Alert archive / New York / Coastal Flood Statements in 2016
Coastal Flood Statement 17, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jun 6, 2016, 3:49 AM EDT for 4 counties in New York; Essex County, Hudson County, Union County, New Jersey. It took effect at Jun 6, 2016, 9:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 3:49 AM EDT (07:49 UTC)
- In effect from
- Jun 6, 2016, 9:00 PM EDT
- Expired
- Jun 6, 2016, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Nassau County, NY, Queens County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
633 WHUS41 KOKX 060749 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT MON JUN 6 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... NJZ006-106-108-NYZ074-075-178-179-062000- /O.NEW.KOKX.CF.S.0017.160607T0100Z-160607T0300Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 AM EDT MON JUN 6 2016 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE TIDALLY AFFECTED PORTIONS OF NORTHEASTERN NEW JERSEY AND LOWER NEW YORK HARBOR. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDE. * TIMING...AROUND THE TIME OF HIGH TIDE TONIGHT. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS DUE TO HEIGHT OF STORM TIDE. $$
1 follow-up statement
876 WHUS41 KOKX 061908 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 308 PM EDT MON JUN 6 2016 ...LOCALIZED MINOR COASTAL FLOODING TONIGHT... NJZ006-106-108-NYZ074-075-178-179-070300- /O.CON.KOKX.CF.S.0017.160607T0100Z-160607T0300Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 308 PM EDT MON JUN 6 2016 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE TIDALLY AFFECTED PORTIONS OF NORTHEASTERN NEW JERSEY AND LOWER NEW YORK HARBOR. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDE. * TIMING...AROUND THE TIME OF HIGH TIDE TONIGHT. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS DUE TO HEIGHT OF STORM TIDE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 6, 1:24 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 1:24 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service New York NY 124 AM EDT MON JUN 6 2016 .SYNOPSIS... A cold front crosses the region late tonight. Dry weather will overspread the area behind the front thru Monday. A low pressure system will remain over eastern Canada and the northeast Tuesday and Wednesday. High pressure builds in for Wednesday night through Friday. Another low pressure system affects the region Saturday and Sunday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... With main area of pcpn well to the s and e...have removed pops from the forecast overnight with the exception of Orange and western Passaic counties where a light shower associated with the actual cold frontal passage is possible. Have also added patchy fog outside of NYC with residual sfc moisture and light winds. Winds were also too high and were adjusted to better reflect current obs and trends. Rest of forecast is on track. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... Wly downslope flow Mon so went with a dry fcst. Increasing theta-e overnight...so increasing clouds with a chc of shwrs late. Temps a blend of the guidance which was in good agreement. There is a moderate risk for rip current development at Atlantic beaches. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Closed upper low pressure remain over eastern Canada and into the northeastern states Tuesday and Wednesday with the series of shortwaves expected to rotate through. A weaker wave rotates through, however at that time the low will be weakening and heights will be rising across the eastern great lakes and New york and Pennsylvania. Surface instability and CAPE will be marginal for thunderstorms Tuesday afternoon and evening, and will keep a chance in during that time frame. The upper trough and closed low drift into the western north Atlantic Wednesday through Sunday with cyclonic flow across the region. Heights rise and surface high builds. The surface high weakens Friday as a developing warm front moves into the Great Lakes and Ohio Valley friday night into Saturday. Will carry slight chance pops with the approach of the front. Another shortwave rotates through the upper low Saturday into Sunday weakening the upper ridge. Will have chance pops with the shortwave and weak surface low that moves across the northeast at that time. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A cold front moves across the terminals late tonight. Showers have ended with most terminals now VFR. The only exception is at KJFK AND KISP where IFR cigs have developed. Not sure how long this lasts. It may take until the front moves through in the morning for those terminals to go VFR. Also, unsure just how far these low cigs overspread. This will need to be monitored overnight. VFR conditions prevail at all terminals on Monday. SW winds under 10 kt overnight. SW winds 10-15 kt on Monday with gusts around 20 kt in the late morning and afternoon. .OUTLOOK FOR 06Z TUESDAY THROUGH Friday... .Mon Night...VFR. .Tue...Mostly VFR. Chance shra/tstms. .Wed...Mostly VFR. Chance shra. W gusts 20-25kt. .Thu...VFR. NW gusts 20-25kt .Fri...VFR. && .MARINE... Have cancelled the SCA as seas are well below and winds should remain below as well due to a strong sfc inversion over the waters. Winds and seas remain blw sca lvls through Tue. Low pressure will be moving through the waters Wednesday and a northwest flow will be developing. Wind gusts are expected to increase to small craft levels late wednesday afternoon, and more likely by evening, across all the forecast waters. Small craft gusts continue into Thursday and possibly Thursday evening on all the waters, and into Friday on the eastern ocean waters. && .HYDROLOGY... Scattered showers Tuesday and Wednesday may produce a tenth or two of rainfall. Dry weather is expected the remainder of the work week. Significant precipitation is not expected Saturday and Sunday. && .TIDES/COASTAL FLOODING... High tide has passed and the coastal flood advsy has been allowed to expire. May need a statement on long island's south shore bays tonight...but will address later. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JMC NEAR TERM...JMC/MET SHORT TERM...JMC LONG TERM...MET AVIATION...BC MARINE...JMC/MET HYDROLOGY...JMC/MET TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 6, 3:42 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EDT MON JUN 6 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-070745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 342 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-070745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 5, 11:47 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1147 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM MARINE TSTM WIND BUOY 44017 40.69N 72.05W
06/05/2016 M43 MPH ANZ350 NY BUOY
&&
ALLocal storm report, Jun 5, 11:55 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1155 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG WAYNE 40.95N 74.25W
06/05/2016 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON DOREST AVENUE.
0629 PM TSTM WND DMG RUTHERFORD 40.82N 74.11W
06/05/2016 BERGEN NJ TRAINED SPOTTER
TREE DOWN ON HOUSE ON SPRINGFIELD AVENUE
0629 PM TSTM WND DMG ENGLEWOOD 40.89N 73.97W
06/05/2016 BERGEN NJ SOCIAL MEDIA
LARGE TREE LIMB DOWN ON ENGLE STREET.
0635 PM TSTM WND GST HACKENSACK 40.89N 74.05W
06/05/2016 M60 MPH BERGEN NJ TRAINED SPOTTER
0635 PM TSTM WND DMG 1 SW LINCOLN 40.90N 73.89W
06/05/2016 BRONX NY EMERGENCY MNGR
TREE DOWN ON HENRY HUDSON PARKWAY AT MOSHOLU PARKWAY
WHICH HAS CLOSED ALL MANHATTAN BOUND LANES.
0639 PM TSTM WND DMG YONKERS 40.95N 73.87W
06/05/2016 WESTCHESTER NY SOCIAL MEDIA
DOWNED TREE AT THE INTERSECTION OF RUMSEY ROAD AND
SPRUCE STREET.
0643 PM MARINE TSTM WIND 1 SSW TOTTENVILLE 40.50N 74.26W
06/05/2016 M48 MPH ANZ338 NY WXFLOW
0649 PM MARINE TSTM WIND BELLE HAVEN 41.00N 73.63W
06/05/2016 M45 MPH FAIRFIELD CT TRAINED SPOTTER
40 TO 50 MPH WINDS REPORTED IN BELLE HAVEN.
0651 PM MARINE TSTM WIND 1 S MAMARONECK 40.92N 73.73W
06/05/2016 M57 MPH ANZ335 NY WXFLOW
57 MPH AT ELEVATION 40 FT.
0715 PM TSTM WND DMG BETHEL 41.37N 73.41W
06/05/2016 FAIRFIELD CT FIRE DEPT/RESCUE
FIRE DEPT RESPONDING TO MULTIPLE TREE DOWN.
0720 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
06/05/2016 M43 MPH SUFFOLK NY WXFLOW
0855 PM MARINE TSTM WIND BUOY 44017 40.69N 72.05W
06/05/2016 M43 MPH ANZ350 NY BUOY
&&
ALThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:50 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 11 hr |
Nearby
Coastal Flood Statements in New York, 2016Coastal Flood Statements in New Jersey, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.